Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Aurel Bejancu
Title: Finsler geometry and applications
Additional book information: Ellis Horwood Limited, Chichester, 1990, 198 pp., US$59.50. ISBN 0-13-317975-3.

References [Enhancements On Off] (What's this?)

  • [1] G. S. Asanov, Finsler geometry, relativity and gauge theories, Fundamental Theories of Physics, D. Reidel Publishing Co., Dordrecht, 1985. MR 827217
  • [2] L. Berwald, Über Parallelübertragung in Räumen mit allgemeiner Massbestimmung, Jahresber. Deutsch. Math.-Ver. 34 (1926), 213-220.
  • [3] C. Carathéodory, Über die diskontinuierlichen Lösungen in der Variationsrechnung, Dissertation, Göttingen, 1904, Collected Works, vol. 1, C. H. Beck, München, 1954, pp. 3-79.
  • [4] C. Carathéodory, Über die starken maxima und minima bei einfachen Integralen, Math. Ann. 62 (1906), no. 4, 449–503 (German). MR 1511387, https://doi.org/10.1007/BF01449816
  • [5] E. Cartan, Les espaces de Finsler, Actualités Sci. Indust. 79 (1934).
  • [6] P. Finsler, Über Kurven und Flächen in allgemeinen Räumen, Verlag Birkhäuser, Basel, 1951 (German). MR 0042195
  • [7] Makoto Matsumoto, Foundations of Finsler geometry and special Finsler spaces, Kaiseisha Press, Shigaken, 1986. MR 858830
  • [8] B. Riemann, Über die Hypothesen, welche der Geometrie zugrunde liegen, Habilitationsschrift, Göttingen, 1854. Collected Works, Dover Publications, NY, 1953, pp. 272-287.
  • [9] Hanno Rund, \cyr Differentsial′naya geometriya finslerovykh prostranstv, “Nauka”, Moscow, 1981 (Russian). Translated from the English by G. S. Asanov. MR 641695
  • [10] Hanno Rund, Direction-dependent connection and curvature forms, Abh. Math. Sem. Univ. Hamburg 50 (1980), 188–209. MR 593750, https://doi.org/10.1007/BF02941428

Review Information:

Reviewer: Hanno Rund
Journal: Bull. Amer. Math. Soc. 26 (1992), 148-151
DOI: https://doi.org/10.1090/S0273-0979-1992-00235-5